With a few minor breaks, I've been on nicorette for 16 years (10-20 x 2mg pieces per day). I've had a few health issues in the past 18 months and I finally said enough is enough and stopped three weeks ago. I tapered down over a week before that.
I had a few moments of rage (fortunately not aimed at anybody) but the 3-4 days clearout of the system worked. The problem now (three weeks post) is this feeling of anxiety and slight depression. Very hard to concentrate at work. I wonder how long this is supposed to last. I really want nicotine out of my life and I think I'd sooner get hooked on anti-depressants than nicorette again.
Maximum symptoms of nicotine withdrawal are felt in the next 3-7 days after the last cigarette. However, yes, symptoms like anxiety and headaches can re-surface time and again for a few months, especially if you are stressed or around smokers or are sitting idle.
If the symptoms recur, please consult your doctor. You may be given medications to control these symptoms if the symptoms are linked to nicotine withdrawal and may be given some counseling to help divert your attention from cravings and withdrawal symptoms. Please discuss with your doctor. Take care!
The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.